MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Respiratory Problem (4464)
Date of Event 03/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled "feasibility and efficacy of gastric underwater endoscopic mucosal resection." this retrospective observational study was conducted at a tertiary medical center, focusing on patients who underwent uemr for treatment of gastric neoplasms between (b)(6) 2019 and (b)(6) 2023.A total of 81 patients were included (76 patients in uemr group and 5 patients in esd group).Type of adverse events/number of patients.Immediate bleeding - 30 (36.8%).Atelectasis - 6 (6.6%).In cases of immediate bleeding, hemostasis was achieved using either snare tip or electrosurgical hemostatic forceps.An endoscopic clip was also used in cases where hemostasis was not achieved by the usual methods.Atelectasis was identified by comparing post-procedure chest radiograms with those taken before the endoscopic resection, irrespective of the presence of clinical symptoms.Radiological indicators of atelectasis included both direct and indirect signs.Direct signs included the convergence of pulmonary vessels, clustered air bronchograms, and shifting of the interlobar fissures.Indirect signs were opacification of the lung tissue and upward movement of the diaphragm on the affected side.Routine follow-up endoscopies were planned for approximately 3 to 6 months after resection to monitor for any recurrence, with a thorough examination and biopsy of the resected area.Asymptomatic atelectasis occurred in approximately 6.6% of cases.Which led to the development of atelectasis in the left lower lung field in some patients.These instances were temporary and occurred without fever or respiratory symptoms.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19455304
Report Number9614641-2024-01195
Device Sequence Number12539431
Product Code FDI
UDI-Device Identifier04953170408250
UDI-Public04953170408250
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-HQ290.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown